Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 17, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 4, 2019, 8:51 AM CDT for Fayette County, Texas. It took effect at May 5, 2019, 11:20 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2019, 8:51 AM CDT (13:51 UTC)
- In effect from
- May 5, 2019, 11:20 AM CDT
- Expired
- May 6, 2019, 9:13 AM CDT
- In force
- 22 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, TX
The radar
The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) above La Grange (LGRT2).
- Action stage
- 19 ft
- Minor stage
- 26 ft
- Moderate stage
- 32 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08160400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 4, 6:26 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 4, 6:26 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 626 AM CDT Sat May 4 2019 .AVIATION... LIFR level clouds may briefly have CIGs at KSAT early this morning while KSSF and KAUS remain SCT, otherwise VFR conditions prevail today through tonight. North to northeast winds less than 10 KTs today become variable less than 5 KTs tonight. MVFR CIGs at KDRT this morning, become VFR this afternoon as southeasterly winds of 5 to 10 KTs develop. && .PREV DISCUSSION... /ISSUED 459 AM CDT Sat May 4 2019/ UPDATE... The MCS has moved off to the east and the line of thunderstorms that formed behind it has moved to the south. All convection is now out of our CWA. There is a small chance that showers and thunderstorms develop around the bottom of the upper trough as it moves to the east of our area, but it looks like those chances are lower than we previously thought. We have updated the forecast to lower the morning POPs over the east. Otherwise, the forecast is in good shape. PREV DISCUSSION... /ISSUED 230 AM CDT Sat May 4 2019/ SHORT TERM (Today through Sunday)... Upper air analysis last evening showed a broad trough over the entire country with west-southwesterly flow over Texas. At the surface there was a stationary front stretched across North Texas. An MCS was moving away from our CWA and in its wake winds were generally light and from the east. Dewpoint temperatures were in the lower 60s. A weak upper level ridge will begin to build across the Southern Plains today and bring an end to our wet weather. There may be some lingering showers across our eastern counties this morning, but everywhere should be dry by midday. Drier air will move in for Sunday. LONG TERM (Sunday Night through Friday)... Sunday night the next upper level shortwave trough will move across Northern Mexico and turn the flow over Texas to the southwest. This will bring a chance for showers and thunderstorms to the western half of our CWA. This feature will move across Texas Monday and rain chances will continue Monday and Monday night. Tuesday a weak ridge will move in ending convection across the west, but there will continue to be chances for showers and thunderstorms over the eastern half of the area. Then the longwave trough will move into the western part of the country turning the flow over Texas back to the southwest. This pattern will remain in place through the end of the period. There will be chances for showers and thunderstorms from Tuesday night through the Friday. PW will at times be between 1.5 and 2 inches and locally heavy rain may be possible. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 80 62 85 66 83 / 10 0 0 0 50 Austin Bergstrom Intl Airport 80 62 85 66 83 / 10 0 0 0 50 New Braunfels Muni Airport 81 62 85 65 81 / 10 0 0 - 60 Burnet Muni Airport 77 60 83 65 80 / 10 0 0 0 40 Del Rio Intl Airport 83 66 87 67 83 / 10 - - 30 70 Georgetown Muni Airport 78 62 85 65 83 / 10 0 0 0 40 Hondo Muni Airport 83 63 87 67 81 / 10 0 0 10 70 San Marcos Muni Airport 81 62 85 65 82 / 20 0 0 0 60 La Grange - Fayette Regional 81 64 87 67 86 / 20 0 0 0 40 San Antonio Intl Airport 81 63 85 67 81 / 10 0 0 - 60 Stinson Muni Airport 81 64 85 67 81 / 10 0 - - 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...04 Short-Term/Long-Term...05
Hazardous weather outlook, May 4, 3:10 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 310 AM CDT Sat May 4 2019 TXZ171>173-183>194-202>209-217>225-228-050815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 310 AM CDT Sat May 4 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Some river flooding will continue today due to the heavy rains on Friday. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected Sunday. Periods of showers and thunderstorms are expected Monday through Friday. Locally heavy rains are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 4, 3:30 AM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
330 AM CDT Sat May 4 2019
TXZ218-219-040845-
Frio TX-Zavala TX-
330 AM CDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ZAVALA AND
SOUTHWESTERN FRIO COUNTIES UNTIL 345 AM CDT...
At 330 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Las Vegas, or 12 miles northeast of Big Wells,
moving southeast at 25 mph.
Penny size hail will be possible with this storm.
This storm will remain over mainly rural areas of southeastern Zavala
and southwestern Frio Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2872 9950 2879 9939 2865 9926 2864 9928
2864 9946
TIME...MOT...LOC 0830Z 313DEG 22KT 2869 9942
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:01 PM CDT | Special Weather Statement | EWX | Travis | 44 min |
| May 3, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 33 min |
| May 3, 7:26 PM CDT | Special Weather Statement | EWX | Bandera | 34 min |
| May 3, 7:30 PM CDT | Special Weather Statement | EWX | Blanco | 45 min |
| May 3, 7:35 PM CDT | Special Weather Statement | EWX | Lee | 40 min |
| May 3, 7:43 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 62 min |
| May 3, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Lee, Travis | 56 min |
| May 3, 7:51 PM CDT | Special Weather Statement | EWX | Bexar, Caldwell, Comal, Guadalupe, Kendall | 69 min |
| May 3, 7:53 PM CDT | Special Weather Statement | EWX | Dimmit | 82 min |
| May 3, 8:01 PM CDT | Tornado Warning | EWX | Bastrop, Lee | 44 min |
| May 3, 8:09 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Travis | 5 hr |
| May 3, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 57 min |
| May 3, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 23 min |
| May 3, 8:36 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Gonzales, Guadalupe, Hays, Wilson | 3 hr |
| May 3, 8:39 PM CDT | Tornado Warning | EWX | Guadalupe | 20 min |
| May 3, 8:41 PM CDT | River Flood Warning | EWX | Llano | 13 hr |
| May 3, 8:41 PM CDT | River Flood Warning | EWX | Travis | 17 hr |
| May 3, 8:42 PM CDT | Tornado Warning | EWX | Bastrop, Lee | 33 min |
| May 3, 8:43 PM CDT | River Flood Warning | EWX | Blanco | 12 hr |
| May 3, 8:44 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Frio, Wilson | 46 min |
| May 3, 8:50 PM CDT | Flash Flood Warning | EWX | Lee | 7 hr |
| May 3, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, DeWitt, Gonzales, Guadalupe, Karnes, Lavaca and 1 more | 66 min |
| May 3, 9:03 PM CDT | River Flood Warning | EWX | Blanco | 18 hr |
| May 3, 9:12 PM CDT | Tornado Warning | EWX | Lee | 33 min |
| May 3, 9:23 PM CDT | River Flood Warning | EWX | Blanco, Hays | 14 hr |
| May 3, 9:23 PM CDT | River Flood Warning | EWX | Hays | 11 hr |
| May 3, 9:23 PM CDT | River Flood Warning | EWX | Caldwell, Hays | 23 hr |
| May 3, 9:23 PM CDT | River Flood Warning | EWX | Blanco | 14 hr |
| May 3, 9:23 PM CDT | River Flood Warning | EWX | Hays | 6 hr |
| May 3, 9:27 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio, Karnes, Wilson | 63 min |
| May 3, 9:42 PM CDT | River Flood Warning | EWX | Hays | 11 hr |
| May 3, 9:42 PM CDT | River Flood Warning | EWX | Travis | 28 hr |
| May 3, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 56 min |
| May 3, 10:15 PM CDT | River Flood Warning | EWX | Bastrop | 39 hr |
| May 3, 10:22 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| May 3, 11:22 PM CDT | Special Weather Statement | EWX | Lavaca | 23 min |
| May 4, 1:11 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Travis | 3 hr |
| May 4, 1:30 AM CDT | Special Weather Statement | EWX | Frio, Zavala | 60 min |
| May 4, 2:27 AM CDT | Special Weather Statement | EWX | Frio, Zavala | 63 min |
| May 4, 3:30 AM CDT | Special Weather Statement | EWX | Frio | 15 min |
| May 4, 8:51 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 48 hr |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.